MAUDE Adverse Event Report: ETHICON INC. PDS PLUS SUTURE 27"(70CM) 2-0 VIO; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS PLUS SUTURE 27"(70CM) 2-0 VIO; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP969H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: i have forwarded your message to our doctors to get you the information you need on the suture.What i have been told is that the suture is breaking with very little pressure.I have the boxes ready to send in but was not given the address or information to send back to you.It was reported that "¿they are having issues with the box of suture.All four doctors were reporting breakage of the suture and not under pressure." please provide information requested for each patient/event listed below: (b)(4) suture breakage reported by 1st surgeon.(b)(4) suture breakage reported by 2nd surgeon.(b)(4) suture breakage reported by 3rd surgeon.(b)(4) suture breakage reported by 4th surgeon what are the procedure name(s) and date(s)? can you identify the lot numbers of the product that was used? what is the quantity of devices involved? please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep).Please confirm if the devices are available for product return.If yes, please confirm the quantity of devices to be returned and provide the status of the device(s) as it has not been received for analysis.If the device has been shipped, please provide the shipment tracking details.The manufacturing records could not be reviewed as the batch/lot number is unknown.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2024 and suture was used.During the procedure, it was reported by healthcare professional that they are having issues with the box of suture.All four doctors were reporting breakage of the suture and not under pressure.Device availability unknown.There were no adverse consequences reported.No further information was provided.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees, that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.Following additional information was received: i have forwarded your message to our doctors to get you the information you need on the suture.What i have been told is that the suture is breaking with very little pressure.I have the boxes ready to send in but was not given the address or information to send back to you.

Brand Name
PDS PLUS SUTURE 27"(70CM) 2-0 VIO
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20599261
Report Number2210968-2024-11439
Device Sequence Number8943612
Product Code NEW
UDI-Device Identifier10705031048690
UDI-Public10705031048690
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDP969H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2024
Supplement Date Received by Manufacturer11/27/2024
Initial Report FDA Received Date11/04/2024
Supplement Report FDA Received Date11/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown